Jump to content

Is it normal to feel pretty discombobulated after your first cruise?


Recommended Posts

Sometimes after a cruise it feels like I’m gently rocking for a day or two.  Kind of like equilibrium is a bit off, but it passes quickly.
 

The uncomfortable feeling is the waistline of my clothes!  And that no one is cleaning your room twice a day and making your meals.

Edited by sunsetbeachgal
Link to post
Share on other sites

Yes, everyone feels it to some degree....your balance system adjusted for the boat and now it has to re-adjust for land. Best thing is to keep moving, wear good sturdy shoes that provide good support under your feet - not sandals or the like. This will give your feet more surface and you should feel a little more stable.

Link to post
Share on other sites

Not quite the same but; on the last full day of a cruise I get this sad feeling of the cruise coming to an end. Then I am always glad to be home again. Oh, Oh I now need to find another cruise again! This cycle has been going on for more than 20 years!

Link to post
Share on other sites
46 minutes ago, CarelessAndConfused said:

Does this weird uncomfortable feeling occur after every cruise?

 

 

for us - only on the first cruise. We didn't get sea sick, but the ground was moving for a couple of weeks. 

We didn't get that after other cruises, unless there was a LOT of motion. Our last cruise was a week ago, lots of motion (but it's a big ship), so I had ground "moving" for a couple of days after that.

Link to post
Share on other sites

Yes, I use a 1/2 a patch on the last sea day and do not take it off until I have been off of the ship for 3 days.  I never feel the ship move when I am standing in line at a grocery store.  My co-worker just got home from a cruise yesterday and she asked me when the ship is going to stop rocking.  By chance I had patch and she put it on and the rocking stopped.  By the way this was suggested by my doctor.

 

 

Link to post
Share on other sites
2 hours ago, Clampram said:

Yes, everyone feels it to some degree....your balance system adjusted for the boat and now it has to re-adjust for land. Best thing is to keep moving, wear good sturdy shoes that provide good support under your feet - not sandals or the like. This will give your feet more surface and you should feel a little more stable.

Not everyone feels it.  I have never felt if even though I have been on numerous crises.

Link to post
Share on other sites
2 hours ago, toescat said:

Yes, I use a 1/2 a patch on the last sea day and do not take it off until I have been off of the ship for 3 days.  I never feel the ship move when I am standing in line at a grocery store.  My co-worker just got home from a cruise yesterday and she asked me when the ship is going to stop rocking.  By chance I had patch and she put it on and the rocking stopped.  By the way this was suggested by my doctor.

 

 

Your doctor told you to cut the patch in half?  The scopolomine patch? 

Link to post
Share on other sites
22 minutes ago, Shmoo here said:

Your doctor told you to cut the patch in half?  The scopolomine patch? 

Yes because I am only a little bit!  5 ft 110 lbs so he said even though the direction say not to it is ok to.  It works great.

 

Link to post
Share on other sites
21 minutes ago, toescat said:

so he said even though the direction say not to it is ok to

I'd be leary of a doctor that went against the manufacturer's recommendations as to dosing.

 

Cutting the patch means the medication inside is released in an uncontrolled manner, and you could overdose with it.  Or not get enough.

 

I've read, for those people who require a smaller dose, they put one of those small, round bandaids behind their ear and then put the patch 1/2 on, 1/2 off the bandaid.

 

The manufacturer also recommends for those people who need a smaller dose that the patch NOT be cut, but the clear, removable, backing be cut in 1/2 before the whole patch (with 1/2 of the backing still on) is placed on the body.

 

https://www.vnhcsb.org/media/data/papers/pdf/461_20.19.3.pdf

Link to post
Share on other sites
14 hours ago, CarelessAndConfused said:

Does this weird uncomfortable feeling occur after every cruise?

 

Yes -- for a couple of reasons (for us, anyhow).

 

There's the physical woozy, rocking feeling of being on water when you're not.  It lasts for a day or two.

 

Also, when we return to "real life", it takes a while for our heads to wrap around keeping schedules, making decisions, etc., because cruising can be so mindless and easy.  It can be hard to focus for a day or two.

Link to post
Share on other sites
21 hours ago, Shmoo here said:

I'd be leary of a doctor that went against the manufacturer's recommendations as to dosing.

 

Cutting the patch means the medication inside is released in an uncontrolled manner, and you could overdose with it.  Or not get enough.

 

I've read, for those people who require a smaller dose, they put one of those small, round bandaids behind their ear and then put the patch 1/2 on, 1/2 off the bandaid.

 

The manufacturer also recommends for those people who need a smaller dose that the patch NOT be cut, but the clear, removable, backing be cut in 1/2 before the whole patch (with 1/2 of the backing still on) is placed on the body.

 

https://www.vnhcsb.org/media/data/papers/pdf/461_20.19.3.pdf

My doctor is an internal medicine doctor and I have been doing this now for 20 years with out incident.  I actually cut it in half and put half away.  I then place take the half and cut again and put 1/4 behind each ear.  If I go on a 7 day cruise I put the two quarter on about 3 to 6 hours before sailing then on the morning of last sea day with is day 6 I remove the patches and put the quarter on and leave them for 3 to for days.  20 years with the recommendation of the doctor.  I would not do this if it was not first recommended by my doctor.   

Link to post
Share on other sites
On 12/9/2019 at 8:17 PM, Clampram said:

Yes, everyone feels it to some degree....your balance system adjusted for the boat and now it has to re-adjust for land. Best thing is to keep moving, wear good sturdy shoes that provide good support under your feet - not sandals or the like. This will give your feet more surface and you should feel a little more stable.

Well, been at sea for 180+ days a year for 44 years and never felt it, to any degree.

Link to post
Share on other sites
6 hours ago, toescat said:

My doctor is an internal medicine doctor and I have been doing this now for 20 years with out incident.  I actually cut it in half and put half away.  I then place take the half and cut again and put 1/4 behind each ear.  If I go on a 7 day cruise I put the two quarter on about 3 to 6 hours before sailing then on the morning of last sea day with is day 6 I remove the patches and put the quarter on and leave them for 3 to for days.  20 years with the recommendation of the doctor.  I would not do this if it was not first recommended by my doctor.   

All I can say is wow.  A doctor who prescribes something that is contra-indicated by the drug manufacturer.  I've known folks who suffered severe side effects (dry mouth, vertigo, hallucinations) from cutting the patch.

Link to post
Share on other sites
6 hours ago, Husky61 said:

I believe that Doctors modify dosage for prescriptions all the time.  I don't think it is unusual and it is unlikely dangerous.  At least that is what my physician golfing friends say.

Modifying dosage using the manufacturer's "delivery system" (i.e. changing the number of pills or quantity of liquids) is one thing.  To modify what is a timed release transdermal delivery to what amounts to painting the medication on the skin is quite another.  I would be surprised to hear of a doctor that prescribed crushing up pills and taking with alcohol, if those things were contra-indicated by the drug manufacturer.  The scopolamine in the patches is a very strong drug, used in the past as "truth serum".

Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
  • Forum Jump
    • Categories
      • Thank You for 25 Years - Click for Fun Stuff!
      • Forum Assistance
      • ANNOUNCEMENT: American Queen Steamboat Company - Celebrate Your Freedom
      • Q&A: Cruise Insurance with Steve Dasseos of TripInsuranceStore.com - June 2021
      • New Cruisers
      • Cruise Lines “A – O”
      • Cruise Lines “P – Z”
      • River Cruising
      • ROLL CALLS
      • Digital Photography & Cruise Technology
      • Special Interest Cruising
      • Cruise Discussion Topics
      • UK Cruising
      • Australia & New Zealand Cruisers
      • Canadian Cruisers
      • North American Homeports
      • Ports of Call
      • Cruise Conversations
×
×
  • Create New...